Alert archive / Indiana / Flash Flood Watches in 2014
Flash Flood Watch 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at Jul 26, 2014, 4:07 PM EDT for 26 counties in Indiana. It took effect at Jul 26, 2014, 8:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2014, 4:07 PM EDT (20:07 UTC)
- In effect from
- Jul 26, 2014, 8:00 PM EDT
- Expired
- Jul 27, 2014, 12:50 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 26 counties
Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
681 WGUS63 KIND 262007 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EDT SAT JUL 26 2014 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE WITH STORMS TONIGHT... .THUNDERSTORMS ARE LIKELY TO MOVE INTO CENTRAL INDIANA THIS EVENING AND INTO THE OVERNIGHT HOURS. WITH A VERY MOIST AIRMASS IN PLACE ACROSS THE AREA...THESE STORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD QUICKLY CAUSE FLASH FLOODING. INZ043>049-051>057-060>065-067>072-270415- /O.NEW.KIND.FF.A.0001.140727T0000Z-140727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 407 PM EDT SAT JUL 26 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BROWN...CLAY...DAVIESS... DECATUR...GREENE...HANCOCK...HENDRICKS...HENRY...JACKSON... JENNINGS...JOHNSON...KNOX...LAWRENCE...MARION...MARTIN... MONROE...MORGAN...OWEN...PARKE...PUTNAM...RUSH...SHELBY... SULLIVAN...VERMILLION AND VIGO. * FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING * STRONG TO SEVERE THUNDERSTORMS PRODUCING HEAVY RAINFALL IN A VERY MOIST AIRMASS MAY QUICKLY PRODUCE FLASH FLOODING IN SOME AREAS ACROSS THE SOUTHERN TWO THIRDS OF CENTRAL INDIANA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NIELD
2 follow-up statements
347 WGUS63 KIND 270158 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 958 PM EDT SAT JUL 26 2014 ...THE FLOOD WATCH HAS BEEN CANCELLED ALONG AND NORTH OF A LINE FROM SULIVAN TO FRANKLIN TO RUSHVILLE... IT WILL REMAINS IN EFFECT FOR THE REST OF THE NIGHT FOR SOUTHERN SECTIONS FROM VINCENNES TO BEDFORD TO NORTH VERNON AND GREENSBURG. .MORE THUNDERSTORMS ARE LIKELY TO RETURN LATER TONIGHT AND SOME OF THESE COULD PRODUCE HEAVY RAINFALL AND SOME LOW LAND FLOODING. INZ043>049-051>057-060-270300- /O.CAN.KIND.FF.A.0001.000000T0000Z-140727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- INCLUDING THE CITIES OF...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 958 PM EDT SAT JUL 26 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. EVEN THOUGH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. IT APPEARS THAT THE THREAT FOR FLOODING HAS LESSENED. $$ INZ061>065-067>072-271000- /O.CON.KIND.FF.A.0001.000000T0000Z-140727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 958 PM EDT SAT JUL 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BROWN...DAVIESS...DECATUR...GREENE...JACKSON... JENNINGS...KNOX...LAWRENCE...MARTIN AND MONROE. * UNTIL 8 AM EDT SUNDAY * STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL IN A VERY MOIST AIRMASS MAY QUICKLY PRODUCE FLASH FLOODING IN SOME AREAS ACROSS THE SOUTHERN TWO THIRDS OF CENTRAL INDIANA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JH
443 WGUS63 KIND 270450 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 AM EDT SUN JUL 27 2014 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... .MORE THUNDERSTORMS ARE POSSIBLE OVERNIGHT. HOWEVER...THE THREAT FOR FLASH FLOODING HAS LESSENED. INZ061>065-067>072-270600- /O.CAN.KIND.FF.A.0001.000000T0000Z-140727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 1250 AM EDT SUN JUL 27 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. THE THREAT FOR LOWLAND FLOODING HAS LESSENED. $$ MK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 4:05 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 26, 4:05 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 405 PM EDT SAT JUL 26 2014 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 404 PM EDT SAT JUL 26 2014 SEVERE WEATHER IS EXPECTED TONIGHT AND EARLY SUNDAY AS A COLD FRONT DROPS THROUGH THE OHIO VALLEY. SCATTERED STORMS WILL REMAIN A POSSIBILITY SUNDAY AS LOW PRESSURE TRACKS THROUGH THE LOWER GREAT LAKES. MUCH COOLER AIR WILL EXPAND INTO THE REGION FOR MUCH OF NEXT WEEK AS A LARGE UPPER TROUGH DEVELOPS OVER THE EASTERN PART OF THE COUNTRY. CHANCES FOR THUNDERSTORMS WILL RETURN FOR THE SECOND HALF OF THE WEEK. && .NEAR TERM /REST OF THE AFTERNOON AND TONIGHT/... ISSUED AT 404 PM EDT SAT JUL 26 2014 STRATOCU DECK HAS ADVANCED FURTHER INTO THE FORECAST AREA FROM THE NORTH THAN PREVIOUSLY THOUGHT THIS AFTERNOON. THE CLOUDS WERE HELPING TO LIMIT TEMP RISES A BIT...BUT STRONG MOISTURE ADVECTION PERSISTING WITH INCREASINGLY HUMID AIRMASS OVER THE REGION. TEMPS WERE GENERALLY LOW TO MID 80S AT 19Z. FOCUS REMAINS ON POTENTIAL FOR SEVERE WEATHER TONIGHT WITH GREATEST CONCERN ON WIDESPREAD DAMAGING WINDS AND FLOODING RAINFALL. FEW MORE VARIABLES THIS AFTERNOON MAKING FOR A FRUSTRATING LOWER CONFIDENCE THAN DESIRED WITH REGARDS TO CONVECTIVE INITIATION AT THIS LATE STAGE. SHORT RANGE MODEL GUIDANCE EXHIBITING STRUGGLES RELATED TO THESE VARIABLES. REGARDLESS OF THE PARTICULARS...SEVERE WEATHER/ FLOOD THREAT REMAINS HIGH OVER CENTRAL INDIANA THIS EVENING INTO THE OVERNIGHT. AFOREMENTIONED CLOUD DECK IN GREATER ABUNDANCE THAN ORIGINALLY ANTICIPATED. WHILE THIS IS CUTTING DOWN ON EXPECTED HIGHS BY A FEW DEGREES...IT APPEARS TO BE HAVING LITTLE IMPACT ON THE DESTABILIZATION DUE TO THE STRONG MOISTURE ADVECTION EXPERIENCED FOR MUCH OF THE DAY. DEWPOINTS HAVE HAD NO DIFFICULTY IN RISING INTO THE LOWER 70S OVER MUCH OF THE FORECAST AREA...AND GLANCES TO THE SOUTHWEST SHOW THE MID 70S DEWPOINTS ARE NOT FAR AWAY. LAPS SOUNDINGS AND 700MB ANALYSIS INDICATED WARMER AIR ALOFT CONTRIBUTING TO CAP DEVELOPMENT. MESOANALYSIS SHOWING PLENTY OF INSTABILITY PRESENT ABOVE THE CAP...WITH 3000J/KG+ MLCAPE PRESENT JUST TO OUR WEST. THE CAP WAS KEEPING A RELATIVE LID ON CONVECTION IN THE IMMEDIATE VICINITY...AND SUSPECT IT IS CONTRIBUTING TO THE DIFFICULTIES IN UPWARD CONVECTIVE DEVELOPMENT WITH STORMS OVER MISSOURI. AS LONG AS THE CAP HOLDS...WHICH STILL IS LIKELY TO BE UNTIL 23-00Z...HARD TO JUSTIFY MUCH MORE THAN ISOLATED STORMS ACROSS THE REGION OVER THE NEXT FEW HOURS. THE ARRIVAL OF A STRONGER LOW LEVEL JET TO NEAR 35KTS THIS EVENING...COMBINED WITH INCREASED BL SHEAR VALUES AS MCV OVER MISSOURI APPROACHES AND COOLING MAINTAINING ITS DISAPPEARANCE BY MID EVENING. THETA-E RIDGE REMAINS POINTED TOWARDS THE REGION AND SHOULD BE A FOCUS FOR STORM DEVELOPMENT. ADDITIONALLY...REMNANT OUTFLOW BOUNDARIES FROM EARLIER TODAY AND DIFFERENTIAL HEATING BETWEEN HOT TEMPS IN THE LOWER OHIO VALLEY AND 80S HERE MAY CONTRIBUTE TO NEW STORM GROWTH. AVAILABLE INSTABILITY AND MOISTURE WILL PROMOTE RAPID UPWARD CONVECTIVE EXPANSION THROUGH THE EVENING WITH THE POTENTIAL FOR SEVERE WEATHER FOCUSED FROM 00Z INTO THE EARLY PART OF THE OVERNIGHT. WIDESPREAD DAMAGING WINDS REMAIN THE PRIMARY SEVERE THREAT...WITH MODEL SOUNDINGS INDICATING BROAD DRY ADIABATIC FLOW BY 03Z. PWATS IN EXCESS OF 2 INCHES THIS EVENING...COMBINED WITH THE FREEZING LEVEL NEAR 15KFT AND A WEST-EAST ORIENTED LOW LEVEL JET SUPPORTS POTENTIAL FOR FLOODING FROM TORRENTIAL RAINFALL. AT THIS POINT...LIKELY BEST FOCUS FOR HEAVIEST RAINFALL WILL BE ALONG AND SOUTH OF I-70. WILL INTRODUCE A FLASH FLOOD WATCH FOR TONIGHT FOCUSED FROM THE I-70 CORRIDOR SOUTH AS A RESULT. STORMS WILL CONTINUE OVERNIGHT...BUT GRADUAL FOCUS TO HEAVIEST STORMS WILL TRANSITION OFF TO THE SOUTH AND EAST AFTER 06-07Z WITH COVERAGE DIMINISHING TOWARDS DAYBREAK. TEMPS...LEANED TOWARDS WARMER MET GUIDANCE AS TEMPS SHOULD NOT GO ANY LOWER THAN 70-75. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 404 PM EDT SAT JUL 26 2014 FORECAST CHALLENGES FOCUS ON PRECIP AND SEVERE WEATHER CHANCES SUNDAY...FOLLOWED BY TEMPS MONDAY/TUESDAY AS AN UPPER TROUGH DEVELOPS OVER THE REGION. CONVECTIVE EVOLUTION REMAINS UNCERTAIN FOR SUNDAY AND LARGELY DEPENDENT ON HOW MUCH DESTABILIZATION CAN TAKE PLACE BEHIND OVERNIGHT ACTIVITY. DEEPER MOISTURE WILL SHIFT EAST OF THE REGION AS LOW PRESSURE DEVELOPS OVER SOUTHERN LOWER MICHIGAN. WHILE DRIER AIR IS PRESENT AND BETTER FORCING LIKELY TO BE OFF TO THE EAST IN OHIO...PRESENCE OF MODEST INSTABILITY AND STEEPENING LAPSE RATES IN THE AFTERNOON REMAINS SUPPORTIVE OF SCATTERED CONVECTION... ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. SEVERE POTENTIAL REMAINS UNCERTAIN AND LIKELY WILL DEPEND ON HOW UNSTABLE ATMOSPHERE CAN GET IN THE AFTERNOON. REMAINDER OF THE SHORT TERM WILL SEE A GRADUAL TRANSITION TO A DEEP UPPER TROUGH SETTLING OVER MUCH OF THE EASTERN U S. THIS WILL TRANSITION TO A MUCH COOLER PATTERN FOR CENTRAL INDIANA. PASSAGE OF THE UPPER WAVE TO THE NORTHEAST OF THE AREA MONDAY WILL BRING A FEW SHOWERS INTO THE EASTERN HALF OF THE FORECAST AREA. BEYOND THAT...DRIER AIR WILL FILTER INTO THE OHIO VALLEY. TEMPS...GENERALLY TRENDED TOWARDS MAVMOS GUIDANCE THROUGHOUT THE PERIOD. WILL REMAIN WARM AND HUMID SUNDAY BEFORE TEMPS FALL EARLY IN THE WEEK. HIGHS BY TUESDAY LIKELY TO BE A GOOD 10-15 DEGREES BELOW NORMAL. TOOK A MOS BLEND ON LOWS. MAY SEE SOME UPPER 40S IN OUTLYING AREAS MONDAY NIGHT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 230 PM EDT SAT JUL 26 2014 MAIN FORECAST CHALLENGE WILL BE PERIODIC CHANCES FOR PRECIPITATION. THE PERIOD BEGINS WITH THE CONTINUATION OF STRONG UPPER LEVEL RIDGING ACROSS THE WESTERN CONUS AND DECENT TROUGHING ACROSS THE EAST. A STRONG UPPER LOW OVER HUDSON BAY WILL PUT CENTRAL INDIANA BACK INTO A NORTHWEST FLOW PATTERN WITH THE POSSIBILITY OF SEVERAL SHORTWAVES TO PASS THROUGH THE AREA. THEREFORE...DIURNAL CHANCES FOR THUNDERSTORMS THROUGH THE END OF THE WORK WEEK...AS INDICATED BY THE REGIONAL INITIALIZATION...CONTINUES TO APPEAR THE BEST WAY TO HANDLE THINGS. BOTH THE GFS AND ECMWF CLOSE OFF AN UPPER LOW ACROSS THE OHIO VALLEY LATE IN THE PERIOD. THE BEST CHANCE FOR PRECIPITATION WILL DEPEND ON THE EXACT PLACEMENT OF THIS SYSTEM AND ITS ASSOCIATED VORTICITY MAXIMUMS. TEMPERATURES WILL CONTINUE TO BE WELL BELOW NORMAL UNDER NORTHWEST FLOW WITH READINGS TOPPING OUT IN ONLY THE UPPER 70S/LOW 80S THROUGH THE PERIOD. && .AVIATION /DISCUSSION FOR 26/1800Z TAF ISSUANCE/... ISSUED AT 104 PM EDT SAT JUL 26 2014 VFR CONDITIONS WILL CONTINUE FOR THE FIRST PORTION OF THE PERIOD BEFORE THUNDERSTORMS RETURN THIS EVENING AND OVERNIGHT. UNFORTUNATELY...THERE IS STILL PLENTY OF UNCERTAINTY IN REGARDS TO THE TIMING OF STORMS ENTERING CENTRAL INDIANA. CURRENT THINKING IS THAT STORMS...AND ASSOCIATED MVFR OR EVEN BRIEF IFR CONDITIONS IN HEAVY RAIN...WILL IMPACT KLAF BETWEEN 23-01Z AND SPREAD EASTWARD TO THE REMAINDER OF THE TERMINALS IMPACTING KIND AROUND 01-03Z. TIMING WILL MORE THAN LIKELY NEED TO BE REFINED AS CONVECTION DEVELOPS TO THE WEST LATER THIS AFTERNOON. OUTSIDE OF ANY STORMS...WINDS WILL GENERALLY BE OUT OF THE SOUTHWEST AT 5-10 KTS. TIMED THE EXIT OF STORMS AND RETURN FOR THE 07-09Z TIME FRAME WITH LINGERING MVFR CEILINGS. WINDS WILL BEGIN TO TURN JUST A TAD MORE WESTERLY REMAINING AROUND 5-10 KTS. HAVE INTRODUCED VCTS FOR SUNDAY AFTERNOON IN THE 30 HOUR TAF FOR KIND AS ANOTHER ROUND OF STORMS IS POSSIBLE TO END THE WEEKEND. HOWEVER...THE LIKELIHOOD OF THESE STORMS IS LIKELY CONTINGENT ON THE CONVECTIVE SCENARIO THAT PLAYS OUT TONIGHT AND EARLY SUNDAY. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING FOR INZ043>049-051>057-060>065-067>072. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM....LEE AVIATION...LEE VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 26, 12:04 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1204 PM EDT SAT JUL 26 2014 INZ021-028>031-035>049-051>057-060>065-067>072-271000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1204 PM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS...TORRENTIAL RAINFALL AND A FEW TORNADOES THIS EVENING INTO THE OVERNIGHT. HEAT INDICES IN THE MIDDLE AND UPPER 90S ARE POSSIBLE OVER THE LOWER WABASH VALLEY THIS AFTERNOON. HAZARDS: WIDESPREAD DAMAGING WINDS...LARGE HAIL...A FEW TORNADOES... CONSTANT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL PRODUCING FLOODING. HIGH HEAT INDICES THIS AFTERNOON. TIMING: GREATEST THREAT FOR SEVERE WEATHER WILL EXIST FROM 7 PM TO 3 AM EDT. HEAT INDICES WILL BE GREATEST OVER THE LOWER WABASH VALLEY THIS AFTERNOON. DISCUSSION: A COLD FRONT WILL ENTER A WARM UNSTABLE ENVIRONMENT THIS EVENING...TRIGGERING WIDESPREAD SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THERE IS AN ADDITIONAL THREAT FOR SEVERE THUNDERSTORMS AGAIN ON SUNDAY EVENING. FURTHER OUT...THUNDERSTORMS WILL BE POSSIBLE DURING THE SECOND HALF OF THE UPCOMING WEEK. DISCUSSION: AN UPPER LOW WILL TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS ON SUNDAY EVENING...SOME OF WHICH COULD BE SEVERE. MUCH COOLER AND DRIER WEATHER WILL BUILD INTO THE OHIO VALLEY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY EVENING AND NIGHT AND AGAIN ON SUNDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Jul 26, 10:45 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1045 AM EDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL GNAW BONE 39.19N 86.16W
07/26/2014 M1.00 INCH BROWN IN PUBLIC
PEA TO QUARTER SIZE HAIL IN GNAW BONE
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:29 AM EDT | Special Weather Statement | IND | Fountain, Warren | 46 min |
| Jul 26, 6:51 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion, Warren | 39 min |
| Jul 26, 7:29 AM EDT | Special Weather Statement | IND | Fountain, Putnam | 31 min |
| Jul 26, 7:47 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Hendricks, Montgomery, Parke, Putnam | 43 min |
| Jul 26, 8:30 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Morgan, Putnam | 45 min |
| Jul 26, 9:17 AM EDT | Special Weather Statement | IND | Brown, Morgan | 28 min |
| Jul 26, 9:45 AM EDT | Special Weather Statement | IND | Bartholomew, Brown, Jackson | 45 min |
| Jul 26, 9:55 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 24 min |
| Jul 26, 7:06 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion | 54 min |
Nearby
Flash Flood Watches in Indiana, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.